Ropinirole and augmentation, when do I change drugs and how will I cope?

Have been taking ropinirole for about 3 years now. Gradually increasing dose. But have settled on 2 mg which I have been taking for over a year. I'm finding get lots of daytime rls whenever sitting or resting and occationally when driving, which can be a real pain. I've been reading that lots of the members have said ropinirole is particually associated with augmentation. I'm very reluctant to up the dose further but maybe it's time to try some thing else? How do people cope with changing? I'm not sure I could cope if the symptoms were worse. And what's would be worth trying? My GP does't know much. I'd appeciate some ideas.
A

Sign up to HealthUnlocked!


Sign up with your E-mail

You may also like...

Reply

You need to sign up or log in to reply


17 Replies

  • l've been taking Ropinirole for 7 years - 2mg at night and 1mg midday. This is not foolproof but works for 95% of the time. I would hate to change pills, and this system works for me even with augmentation. Good luck
  • thanks forv that didn't know you could take moer than once a day, dose it make you feel sleepy or sick in the day?
  • Good evening to you.
    Taking ropinirole has side effects like most of the medicine we are offered. Have you noticed any of the sideeffects that you can read about on the slip in the pillbox?
    If you have you can expect them to increase if you increase the dosage. In your situation I would ask the doctor that this web or rather the chair here can contact. Second I would ask your GP to refer you to a neurologist. I hope you get an proper answer to your questions
    Kolla
  • Was wondering about asking to be referred to a specalist.
  • Thanks so much glad to hear the change over was ok for you that's reassuring.
  • Hi I went straight on to mirapexin from Ropinirole with no problems and then mirapexin to the neupro patch with no problems, I never seem to get any side effects. But it can be different for us all :-) good luck
  • thaks for your reply.It's good to know you can change with little problems.
  • Dear millidog
    I think you have got a few good answers from people who have experience of going from one medicine to another. Good luck
    Kolla
  • Hi all,
    I am on 4 Micrograms of M/R Ropinerole. This certainly helps any daytime symptoms. I take my meds in the middle of the day so by the time I'm going to sleep I have no symptoms at all. I do occassionaly get breakthrough symptoms but plan to take Ferrous Sulphate to counter this.

    Must admit, I dread the time that the Ropinerole might stop working. It was hell on earth trying to live any sort of life while being awake all night every night with this horrible condition. I have both RLS and PLMD, so I basically just jerked all night.
  • Hi Portia5658, Are you planing in taking the Ferrous Sulphate through your doctor, have you had a Ferritin Level test, to see if you need the iron, as too much iron can make you very ill. We shouldnt just take iron without finding out if we actually need it.
  • If changing to another dopamine agonist as in Pramipexole or the Neupro Patch, then you should feel ok. Maybe you might get some side effects.
    But, if you decide to change to a different type of med, then you will feel the RLS, as the dopamine drops from your body.
    All the dopamine agonist meds, do seem to eventually cause augmentation, it seem to be the nature of those drugs.
  • What augmentation
  • what is augmentation
  • Augmentation is when the medication turns against your RLS, your symptoms start earlier in the day and do not work so well at night, for some RLS goes to other parts of the body, ie- arms, torso, etc. in other words it stops working and your RLS becomes worse.
    The meds that seem to do that are the ones i stated in my above comment.
  • I saw that you had not asked to see a neurologist. I would ask to see one. I have RLS 24/7 without meds but cannot take dopamine agonists like ropinerole etc.
  • I really appreciate everyone's replies and kindness. it's really great to know that there are others out there who understand.
  • I switched to an opioid and had instant relief overnight. Due to the augmentation which doesn't reverse itself I now take it three times per day but at least there are I side effects to speak of and is much better for my symptonß

Reply

You need to sign up or log in to reply